MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW TM,SS 3.5X 14MMCORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that a patient underwent a clavicle fracture procedure on (b)(6) 2023 where an ar-2652cl clavicle fracture plate, an ar-8835-14 low profile screw, (2) ar-8835-16 low profile screws, an ar-8835cl-12 kreulock compression screw, (2) ar-8835cl-14 kreulock compression screws, an ar-8835-10 low profile screw, an ar-7268 fibertape® cerclage with tigerlink, and an ar-7268t tigertape® cerclage with fiberlink were implanted.Five weeks post-op, the patient reported hearing or feeling a pop.An x-ray was taken that confirmed that the ar-2652cl plate had broken.On (b)(6) 2024, a revision surgery was performed where the implanted devices were removed.The revision was completed using a device from another manufacturer.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is not confirmed.Upon visual inspection, it was noted that the low profile screw¿, ss, 3.5 x 14 mm, cortical showed normal signs of wear around the hexalobe edges and radius of the head.No manufacturing issues were found.Dimensional testing was performed, and the device met the requirements for drawing c18816-03 in terms of overall length and the outside diameter of the thread length.The most likely cause of this failure is normal wear and tear from repeated screwing and unscrewing of the device.

Brand Name
LO-PRO SCRW TM,SS 3.5X 14MMCORT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18637534
Report Number1220246-2024-00741
Device Sequence Number18073844
Product Code HWC
UDI-Device Identifier00888867047280
UDI-Public00888867047280
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 14MMCORT
Device Catalogue NumberAR-8835-14
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date02/04/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown